Alert archive / Florida / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 98, NWS Miami, FL

August 29, 2023Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 29, 2023, 4:42 PM EDT for Miami-Dade County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2023, 4:42 PM EDT (20:42 UTC)
Expired
Aug 29, 2023, 5:30 PM EDT
In force
48 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 8 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2023-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2023-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1575 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

599 
WUUS52 KMFL 292042
SVRMFL
FLC086-292130-
/O.NEW.KMFL.SV.W.0098.230829T2042Z-230829T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
442 PM EDT Tue Aug 29 2023

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northern Miami-Dade County in southeastern Florida...

* Until 530 PM EDT.

* At 442 PM EDT, severe thunderstorms were located along a line
  extending from near Shark Valley Obs Tower to near Ocean Reef,
  moving north at 35 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Miami, Hialeah, Miramar, Miami Beach and Homestead. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2532 8025 2534 8025 2535 8026 2529 8033
      2529 8038 2565 8078 2597 8068 2596 8068
      2596 8005
TIME...MOT...LOC 2042Z 189DEG 32KT 2566 8071 2533 8034 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Baxter
4 follow-up statements
222 
WWUS52 KMFL 292055
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
455 PM EDT Tue Aug 29 2023

FLC086-292130-
/O.CON.KMFL.SV.W.0098.000000T0000Z-230829T2130Z/
Miami-Dade FL-
455 PM EDT Tue Aug 29 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN MIAMI-DADE COUNTY...

At 454 PM EDT, severe thunderstorms were located along a line
extending from 10 miles west of Miccosukee Resort to Homestead
Bayfront Park, moving north at 40 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Miami, Hialeah, Miramar, Miami Beach and Homestead. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2536 8024 2544 8037 2572 8073 2597 8068
      2596 8068 2596 8005
TIME...MOT...LOC 2054Z 196DEG 36KT 2578 8066 2543 8032 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Baxter
575 
WWUS52 KMFL 292103
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
503 PM EDT Tue Aug 29 2023

FLC086-292130-
/O.CON.KMFL.SV.W.0098.000000T0000Z-230829T2130Z/
Miami-Dade FL-
503 PM EDT Tue Aug 29 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN MIAMI-DADE COUNTY...

At 502 PM EDT, severe thunderstorms were located along a line
extending from 9 miles northwest of Miccosukee Resort to near Black
Point, moving north at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Miami, Hialeah, Miramar, Miami Beach and Coral Gables. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2543 8022 2542 8022 2548 8033 2577 8070
      2597 8068 2596 8005
TIME...MOT...LOC 2102Z 195DEG 34KT 2585 8061 2550 8029 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Baxter
137 
WWUS52 KMFL 292110
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
510 PM EDT Tue Aug 29 2023

FLC086-292130-
/O.CON.KMFL.SV.W.0098.000000T0000Z-230829T2130Z/
Miami-Dade FL-
510 PM EDT Tue Aug 29 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN MIAMI-DADE COUNTY...

At 510 PM EDT, severe thunderstorms were located along a line
extending from 10 miles west of Intersection Krome And U.S. 27 to
near Black Point, moving north at 35 to 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Miami, Hialeah, Miramar, Miami Beach and Coral Gables. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2547 8021 2582 8065 2596 8068 2596 8005
TIME...MOT...LOC 2110Z 194DEG 32KT 2591 8060 2555 8024 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Baxter
517 
WWUS52 KMFL 292122
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
522 PM EDT Tue Aug 29 2023

FLC086-292131-
/O.EXP.KMFL.SV.W.0098.000000T0000Z-230829T2130Z/
Miami-Dade FL-
522 PM EDT Tue Aug 29 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MIAMI-DADE COUNTY
WILL EXPIRE AT 530 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

LAT...LON 2547 8021 2582 8065 2596 8068 2596 8005
TIME...MOT...LOC 2121Z 189DEG 32KT 2600 8058 2564 8022 

$$

Baxter

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 1:24 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Aug 29, 1:24 PM EDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Miami FL
124 PM EDT Tue Aug 29 2023

...New SHORT TERM, AVIATION, MARINE, BEACHES, HYDROLOGY...

.SHORT TERM...
(Rest of today through Wednesday)
Issued at 1248 PM EDT Tue Aug 29 2023

*Idalia strengthening and moving north through the eastern Gulf
 of Mexico*
*Tropical Storm Warning in effect - Gulf waters and coastal Collier
County*

All eyes are on Hurricane Idalia, which is currently moving
northward through the southeast Gulf of Mexico. While the center
is expected to remain well west of South Florida, there will still
be some hazards associated with the system. The following hazards
can be expected across South Florida in association with Idalia:

Coastal Flooding/Storm Surge - A wide fetch of strong winds in
association with a storm motion towards the north will support the
potential of 2-4 feet of storm surge along any given point (not the
entire coast) of coastal Collier County. These totals are subject to
change based on subtle changes in storm motion and intensity.

Flooding (excessive rainfall) - Repeated bouts of heavy tropical
downpours can be expected in association with showers and
thunderstorms that develop along the periphery of Idalia. In
general, 2-3 inches of rainfall can be expected through Wednesday,
with locally higher totals possible - particularly for western
portions of the CWFA.

Wind - Increasing south to southwest winds are forecast to ensue
through Thursday, with the strongest winds expected along the Gulf
coast and adjacent Gulf waters. A reasonable worst-case scenario
would result in tropical storm force winds across coastal Collier
County beginning later this morning into the afternoon. Areas along
the east coast and Atlantic waters could experience wind gusts up to
around 35 mph through the same time period.

Tornadoes - A low-end tornado threat is possible across South
Florida through early Thursday as outer bands from the system
move ashore.

The period of most impactful weather across South Florida in
association with Idalia will likely be realized between this
afternoon and Wednesday evening, with conditions gradually subsiding
and clearing by Thursday. For the latest information, please refer
to the Hurricane Local Statement (HLS).

One thing not to get lost in the shuffle for today is the heat.
With high temps in the lower 90s, dew points approaching 80, and
little relief from rainfall expected across the east coast metro,
heat indices will reach 105-110 through the rest of the
afternoon. A Heat Advisory is in effect for Miami-Dade, Broward,
and Palm Beach until 7 PM today.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 255 AM EDT Tue Aug 29 2023

Overview: Forecast uncertainty in the extended remains fairly
high, with some of the potential synoptic evolutions offered by
the 00Z guidance suite being (for lack of a better word)
"unusual".

Thursday/Friday: The mid-lvl ridge which formed between Idalia and
Franklin will build northwestward into our area on Thursday, this
will temporarily lift Idalia's tropical moisture tail northward
focusing the best rain chances over northern portions of the area.
This northward push may be temporary though as high pressure
building north of the area may in turn force the moisture back south
as early as Friday. This would support higher rain chances on Friday
relative to Thursday, with storm motion generally from north to
south. As the ridge builds overhead, and lingering low-lvl tropical
moisture remains in place, excessive heat will be a concern
Thursday/Friday. The current forecast calls for Max ApparentTs 108-
114 on Thursday and 107-112 on Friday, so heat advisories will
likely be needed.

Saturday-Monday: Heading into the weekend and beyond, the forecast
evolution becomes uncertain as ridging over the Central/Eastern US
becomes the dominant feature around the region. Particularly
interesting is what will occur with Idalia at that point, as the
prevailing solution of previous cycles, that Idalia would be quickly
ushered eastward into the main belt of the mid-latitude westerlies
by the northern shortwave is coming into question. It is plausible
that Idalia is "left behind" by the trough and then begins to
initiate a clockwise loop in the western Atlantic around the
periphery of the aforementioned US ridge. It should be noted that at
this point Idalia will likely not be fully tropical having
interacted with a frontal system and UL jet over the SE US, with mid-
lvl dry air likely impinging on the circulation and limiting
convection. That being said some recovery of a warm core may be
possible in it lingers long enough in areas with high OHC (and
avoids Franklin's wake). Idalia's return trip to Florida still isn't
the most probable solution looking at the ensemble spread, but does
seem to have risen into the realm of being plausible.

In terms of sensible weather drier air does look to filter in, at
least initially, from the NE this weekend somewhat inhibiting PoPs
(although guidance is not in agreement on how quickly that drier air
arrives, i.e. Sat or Sun). Late in the forecast period, the
uncertain evolution of Idalia/Idalia's remnants becomes more
relevant so at this time kept PoPs near climo. In any case the N-NE
flow regime should at least keep us from requiring heat headlines
in this period.

&&

.AVIATION...
(18Z TAFS)
Issued at 1248 PM EDT Tue Aug 29 2023

South/southeasterly winds for all TAF sites, with wind speeds up
to 15-25 kts as Idalia's bands move through the area. VCSH
conditions with some cig restrictions will be possible for East
Coast sites through most of the period, with some strong storms
possible over KPBI, KFXE & KFLL between 00Z and 03Z this evening.
VCTS and periods of MVFR/IFR conditions at APF through the
period.

&&

.MARINE...
Issued at 1248 PM EDT Tue Aug 29 2023

Hurricane Idalia will bring dangerous winds and seas across the
local waters; particularly in the Gulf of Mexico where Tropical
Storm conditions are likely. Small Craft Advisories are in effect
for the Atlantic waters, Biscayne Bay, and Lake Okeechobee, with
Gale conditions possible on Wednesday. Conditions gradually
improve on Thursday with sub SCA winds and seas possible by late
Thursday.

&&

.BEACHES...
Issued at 1248 PM EDT Tue Aug 29 2023

Atlantic: A high risk of rip currents will remain through the next
several days for the Atlantic beaches.

Gulf: Dangerous beach conditions are expected along the Gulf coast
due to Idalia, including rip currents and high surf. The threat will
persist at local beaches through Thursday.

Coastal Flooding: As Idalia approaches the eastern Gulf of Mexico,
the coastal flooding risk will increase over the Gulf coast, through
at least Thursday. Moderate to even locally major coastal flooding
will be possible during periods of high tide as increased onshore
flow combines with the upcoming perigean spring tides associated
with the full moon. Additionally the spring tides will create a
concern for minor coastal flooding on the east coast in the same
period.

&&

.HYDROLOGY...
Issued at 1248 PM EDT Tue Aug 29 2023

Idalia will continue to move northward through the Eastern Gulf of
Mexico and into Northern Florida through the middle of this week -
per the latest official NHC forecast. This will allow for the PWAT
values to increase to 2.3 to 2.5 inches for the middle part of the
week, which is near the maximum PWAT values for this time of year
over South Florida. These high PWAT values will support heavy
rainfall with any showers and thunderstorms that develop across
South Florida through Wednesday. At this time, 1 to 3 inches are
possible over most areas except for the west coast metro areas of
South Florida where 2 to 4 inches are possible with locally higher
amounts through Wednesday. However, due to the ongoing drought
conditions over the west coast metro areas, it will take some time
for the grounds to become saturated; therefore, a flood watch will
not be necessary at this time across South Florida.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            82  92  80  94 /  70  80  60  60
West Kendall     80  93  79  95 /  80  80  60  60
Opa-Locka        80  92  80  94 /  80  80  60  60
Homestead        80  91  79  93 /  70  80  60  50
Fort Lauderdale  80  92  80  94 /  80  70  50  60
N Ft Lauderdale  81  93  80  95 /  80  70  50  60
Pembroke Pines   80  92  80  94 /  80  70  50  60
West Palm Beach  80  93  78  94 /  70  70  40  70
Boca Raton       81  93  80  95 /  80  70  50  70
Naples           81  90  82  92 /  90  90  80  80

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ067-068-071>074-
     168-172>174.

     Storm Surge Watch for FLZ069.

     Tropical Storm Warning for FLZ069.

     Tropical Storm Watch for FLZ070.

     Coastal Flood Warning until 8 PM EDT Thursday for FLZ075.

     High Rip Current Risk through Wednesday evening for FLZ168-172-
     173.

AM...Small Craft Advisory until midnight EDT Wednesday night for
     AMZ610-630-651-671.

     Small Craft Advisory until 6 AM EDT Thursday for AMZ650-670.

GM...Tropical Storm Warning for GMZ656-657-676.

&&

SHORT TERM...Culver
LONG TERM....CWC
AVIATION...ATV
Hazardous weather outlook, Aug 29, 12:00 PM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
1200 PM EDT Tue Aug 29 2023

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
301600-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1200 PM EDT Tue Aug 29 2023

...Hazardous Marine and Beach Conditions Through Thursday...
...A Few Tornadoes Possible Within Outer Bands Of Idalia...
...Heat Advisory Today For The East Coast...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...This afternoon and tonight.

The National Hurricane Center is currently issuing advisories for
Hurricane Idalia. Please refer to the Hurricane Local Statement
(HLS) for detailed threat and impact information over the coming
days. Additionally you can visit
www.weather.gov/srh/tropical?office=mfl for more information.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The National Hurricane Center is currently issuing advisories for
Tropical Storm Idalia. Please refer to the Hurricane Local Statement
(HLS) for detailed threat and impact information over the coming
days. Additionally you can visit
www.weather.gov/srh/tropical?office=mfl for more information.

Peak heat indices may exceed 110 degrees Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.

In the hours before

Special weather statement, Aug 29, 3:51 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Miami FL
351 PM EDT Tue Aug 29 2023

FLZ066-067-292015-
Hendry FL-Inland Palm Beach County FL-
351 PM EDT Tue Aug 29 2023

...A strong thunderstorm will impact portions of northeastern Hendry
and west central Palm Beach Counties through 415 PM EDT...

At 351 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Okeelanta, or 9 miles south of Lake
Harbor, moving northwest at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Belle Glade, Clewiston, South Bay, Lake Harbor, Okeelanta, Belle
Glade Camp and Harlem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2654 8064 2643 8087 2673 8106 2678 8073
TIME...MOT...LOC 1951Z 156DEG 26KT 2655 8080

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ATV
Local storm report, Aug 29, 3:53 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
353 PM EDT Tue Aug 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Tropical Cyclone 7 W Clewiston           26.74N 81.05W
08/29/2023                   Hendry             FL   Mesonet

            FAWN Mesonet Airglades reported a wind gust
            of 45 mph at 3:30 pm as an outer band from
            Hurricane Idalia moved through the area.

&&

Hadi
Special weather statement, Aug 29, 4:02 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Miami FL
402 PM EDT Tue Aug 29 2023

FLZ073-173-174-292030-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
402 PM EDT Tue Aug 29 2023

...Strong thunderstorms will impact portions of southern Miami-Dade
County through 430 PM EDT...

At 402 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Royal Palm Ranger to
12 miles southeast of Mahogany Hammock to 7 miles northwest of Rock
Harbor. Movement was north at 35 mph.

HAZARD...Wind gusts up to 50 mph and funnel clouds.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Homestead, Homestead General Airport, The Redland, Florida City,
Royal Palm Ranger, Leisure City and Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2520 8075 2532 8076 2553 8071 2556 8054
      2549 8042 2524 8049 2520 8050 2520 8054
      2521 8057 2523 8052 2524 8054 2523 8059
      2518 8061 2518 8062 2519 8061 2518 8066
      2518 8063 2515 8066
TIME...MOT...LOC 2002Z 190DEG 30KT 2540 8064 2527 8065 2514 8056

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Baxter
Special weather statement, Aug 29, 4:05 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Miami FL
405 PM EDT Tue Aug 29 2023

FLZ067-071-292030-
Inland Broward County FL-Inland Palm Beach County FL-
405 PM EDT Tue Aug 29 2023

...Strong thunderstorms will impact portions of central Palm Beach
County through 430 PM EDT...

At 404 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Belle Glade to
10 miles east of Holey Land Wildlife Refuge. Movement was northeast
at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Belle Glade, Pahokee, Canal Point, Belle Glade Camp, Lion Country
Safari Park, Fremd Village-Padgett Island and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2696 8035 2633 8035 2633 8062 2677 8072
      2696 8061
TIME...MOT...LOC 2004Z 208DEG 21KT 2670 8062 2641 8055

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ATV
Local storm report, Aug 29, 4:16 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
416 PM EDT Tue Aug 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     Tropical Cyclone 1 NE Pahokee            26.83N 80.65W
08/29/2023                   Palm Beach         FL   Mesonet

            Earthnetworks Mesonet Pahokee High School
            reported a wind gust of 47 mph at 3:58 pm as
            an outer band of Hurricane Idalia moved
            through the area.

&&

Hadi
Special weather statement, Aug 29, 4:33 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Miami FL
433 PM EDT Tue Aug 29 2023

FLZ071>073-292100-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
433 PM EDT Tue Aug 29 2023

...A strong thunderstorm will impact portions of north central
Miami-Dade and south central Broward Counties through 500 PM EDT...

At 433 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Miccosukee Resort, or 14 miles northwest
of Kendall, moving north at 30 mph.

HAZARD...Wind gusts up to 50 mph and funnel clouds.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pembroke Pines, Miramar, Davie, Sunrise, Weston and Intersection
Krome And U.S. 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2574 8052 2577 8061 2614 8060 2612 8034
TIME...MOT...LOC 2033Z 191DEG 25KT 2578 8055

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Baxter

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 11:20 PM EDTCoastal Flood WarningMFLMonroe18 hr
Aug 29, 1:45 AM EDTHeat AdvisoryMFLBroward, Miami-Dade, Palm Beach17 hr
Aug 29, 7:33 AM EDTSpecial Marine WarningMFL42 min
Aug 29, 8:18 AM EDTSpecial Marine WarningMFL27 min
Aug 29, 9:01 AM EDTSpecial Marine WarningMFL44 min
Aug 29, 9:27 AM EDTSpecial Marine WarningMFL63 min
Aug 29, 9:42 AM EDTSpecial Marine WarningMFL63 min
Aug 29, 9:56 AM EDTSpecial Marine WarningMFL34 min
Aug 29, 10:11 AM EDTSpecial Weather StatementMFLMiami-Dade34 min
Aug 29, 10:36 AM EDTSpecial Weather StatementMFLCollier39 min
Aug 29, 10:37 AM EDTSpecial Marine WarningMFL83 min
Aug 29, 10:53 AM EDTSpecial Weather StatementMFLBroward37 min
Aug 29, 11:12 AM EDTSpecial Weather StatementMFLCollier33 min
Aug 29, 11:47 AM EDTSpecial Weather StatementMFLCollier58 min
Aug 29, 11:47 AM EDTTornado WarningMFLCollier28 min
Aug 29, 11:58 AM EDTSpecial Marine WarningMFL92 min
Aug 29, 12:48 PM EDTSpecial Marine WarningMFL27 min
Aug 29, 12:53 PM EDTSpecial Weather StatementMFLHendry37 min
Aug 29, 1:05 PM EDTTornado WarningMFLCollier25 min
Aug 29, 1:19 PM EDTSpecial Weather StatementMFLCollier41 min
Aug 29, 1:21 PM EDTTornado Warning Tornado observedMFLCollier39 min
Aug 29, 1:26 PM EDTSpecial Marine WarningMFL94 min
Aug 29, 1:44 PM EDTTornado WarningMFLCollier31 min
Aug 29, 1:50 PM EDTTornado WarningMFLCollier25 min
Aug 29, 2:09 PM EDTTornado WarningMFLCollier20 min
Aug 29, 2:16 PM EDTSpecial Marine WarningMFL44 min
Aug 29, 2:29 PM EDTSpecial Weather StatementMFLMonroe31 min
Aug 29, 2:35 PM EDTSpecial Weather StatementMFLHendry40 min
Aug 29, 2:56 PM EDTSpecial Weather StatementMFLGlades34 min
Aug 29, 3:01 PM EDTSpecial Weather StatementMFLBroward44 min
Aug 29, 3:19 PM EDTSpecial Marine WarningMFL56 min
Aug 29, 3:19 PM EDTSevere Thunderstorm WarningMFLBroward11 min
Aug 29, 3:50 PM EDTSpecial Weather StatementMFLMiami-Dade40 min
Aug 29, 3:51 PM EDTSpecial Weather StatementMFLHendry24 min
Aug 29, 4:02 PM EDTSpecial Weather StatementMFLMiami-Dade28 min
Aug 29, 4:05 PM EDTSpecial Weather StatementMFLPalm Beach25 min
Aug 29, 4:14 PM EDTSpecial Marine WarningMFL31 min
Aug 29, 4:22 PM EDTSevere Thunderstorm WarningMFLMiami-Dade38 min
Aug 29, 4:23 PM EDTSpecial Marine WarningMFL52 min
Aug 29, 4:33 PM EDTSpecial Weather StatementMFLBroward27 min
Aug 29, 4:52 PM EDTSpecial Marine WarningMFL38 min
Aug 29, 5:12 PM EDTCoastal Flood AdvisoryMFLCollier, Monroe46 hr
Aug 29, 5:17 PM EDTSpecial Weather StatementMFLBroward43 min
Aug 29, 5:24 PM EDTSpecial Weather StatementMFLMiami-Dade36 min
Aug 29, 5:36 PM EDTSpecial Marine WarningMFL24 min
Aug 29, 5:36 PM EDTSpecial Weather StatementMFLCollier24 min
Aug 29, 5:38 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade37 min
Aug 29, 5:53 PM EDTSpecial Weather StatementMFLPalm Beach52 min
Aug 29, 5:54 PM EDTSpecial Marine WarningMFL36 min
Aug 29, 6:03 PM EDTSpecial Marine WarningMFL27 min
Aug 29, 6:10 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach35 min
Aug 29, 6:30 PM EDTSpecial Marine WarningMFL45 min
Aug 29, 6:35 PM EDTSpecial Weather StatementMFLPalm Beach25 min
Aug 29, 6:49 PM EDTSpecial Marine WarningMFL26 min
Aug 29, 7:10 PM EDTSpecial Marine WarningMFL47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.